- Research Article
- Open Access
The Solutions of the Series-Like Iterative Equation with Variable Coefficients
© Yuzhen Mi et al. 2009
- Received: 23 March 2009
- Accepted: 6 July 2009
- Published: 4 August 2009
By constructing a structure operator quite different from that ofZhang and Baker (2000) and using the Schauder fixed point theory, the existence and uniqueness of the solutions of the series-like iterative equations with variable coefficients are discussed.
- Continuous Function
- Unknown Function
- Differential Geometry
- Variable Coefficient
- Structure Operator
Let , clearly is a Banach space, where , for in .
Let , then is a Banach space with the norm , where , for in .
Being a closed subset, defined by
is a complete space.
for any in , where denotes .
for where as and as .
Theorem 3.1 (existence).
Given positive constants and if there exists constants and , such that
then (1.2) has a solution in .
For convenience, let
Define such that , where
For any , we have
Define as follows:
Thus is a self-diffeomorphism.
Now we prove the continuity of under the norm . For arbitrary ,
which gives continuity of .
It is easy to show that is a compact convex subset of . By Schauder's fixed point theorem, we assert that there is a mapping such that
Let we have as a solution of (1.2) in . This completes the proof.
Theorem 3.2 (Uniqueness).
Suppose that (P1) and (P2) are satisfied, also one supposes that
then for arbitrary function in , (1.2) has a unique solution .
The existence of (1.2) in is given by Theorem 3.1, from the proof of Theorem 3.1, we see that is a closed subset of , by (3.12) and , we see that is a contraction. Therefore has a unique fixed point in , that is, (1.2) has a unique solution in , this proves the theorem.
where It is easy to see that
thus By condition , we can choose and by condition , we can choose . Then by Theorem 3.1, there is a continuously differentiable solution of (4.1) in .
This work was supported by Guangdong Provincial Natural Science Foundation (07301595) and Zhan-jiang Normal University Science Research Project (L0804).
- Zhang JZ, Yang L: Disscussion on iterative roots of continuous and piecewise monotone functions. Acta Mathematica Sinica 1983,26(4):398–412.MathSciNetGoogle Scholar
- Zhang WN: Discussion on the iterated equation . Chinese Science Bulletin 1987, 32: 1441–1451.Google Scholar
- Zhang WN: Stability of the solution of the iterated equation . Acta Mathematica Scientia 1988,8(4):421–424.MathSciNetMATHGoogle Scholar
- Zhang WN: Discussion on the differentiable solutions of the iterated equation . Nonlinear Analysis: Theory, Methods & Applications 1990,15(4):387–398. 10.1016/0362-546X(90)90147-9MathSciNetView ArticleMATHGoogle Scholar
- Zhang W: Solutions of equivariance for a polynomial-like iterative equation. Proceedings of the Royal Society of Edinburgh. Section A 2000,130(5):1153–1163. 10.1017/S0308210500000615MathSciNetView ArticleMATHGoogle Scholar
- Kulczycki M, Tabor J: Iterative functional equations in the class of Lipschitz functions. Aequationes Mathematicae 2002,64(1–2):24–33. 10.1007/s00010-002-8028-2MathSciNetView ArticleMATHGoogle Scholar
- Li XP: A class of iterative equation on a Banach space. Journal of Sichuan University. Natural Science Edition 2004,41(3):505–510.MathSciNetMATHGoogle Scholar
- Zhang W, Nikodem K, Xu B: Convex solutions of polynomial-like iterative equations. Journal of Mathematical Analysis and Applications 2006,315(1):29–40. 10.1016/j.jmaa.2005.10.006MathSciNetView ArticleMATHGoogle Scholar
- Xu B, Zhang W: Decreasing solutions and convex solutions of the polynomial-like iterative equation. Journal of Mathematical Analysis and Applications 2007,329(1):483–497. 10.1016/j.jmaa.2006.06.087MathSciNetView ArticleMATHGoogle Scholar
- Li XP, Deng SF: Differentiability for the high dimensional polynomial-like iterative equation. Acta Mathematica Scientia B 2005,25(1):130–136.MathSciNetMATHGoogle Scholar
- Zhang W, Baker JA: Continuous solutions of a polynomial-like iterative equation with variable coefficients. Annales Polonici Mathematici 2000,73(1):29–36.MathSciNetMATHGoogle Scholar
- Si J-G, Wang X-P: Differentiable solutions of a polynomial-like iterative equation with variable coefficients. Publicationes Mathematicae Debrecen 2001,58(1–2):57–72.MathSciNetMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.